MAUDE Adverse Event Report: PRECISION SPINE, INC REFORM PEDICLE SCREW SYSTEM; SCREWDRIVER

PRECISION SPINE, INC REFORM PEDICLE SCREW SYSTEM; SCREWDRIVER
Model Number 39-SP-0601
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a tlif l4-5 with bl screw placement was performed on (b)(6) 2023, utilizing the reform pedicle screw system.Incision made, expoure, burr, 3.2mm drill into pedicle, 6.5mm precision tap, 6/5 x 40mm ht screws with 45mm lt rod and lock screws (x2) were placed, without final tightening of lock screws.The second rod and lock screws were then placed utilizing the t20, retention bone-screw driver, reform (39-sp-0601), counter torque wrench and the offset ratcheting torque handle was used successfully on two (2) screws.When attempting to final tighten the left l5 lock screw the tip of the driver broke.The broken tip was removed from the lock screw and the second driver, readily available in the set, was used to successfully complete the procedure.X-rays were performed to verify no fragments remained in the patient.There was no patient injury or delay to the procedure reported.
 
Additional Manufacturer Narrative
H3 device evaluation - the driver has its tip sheared off.The fracture is in a plane that is perpendicular to the driver's longitudinal axis.This failure mode is consistent with a torsional overload failure.No signs of combination loading are observed by eye or with the aid of a 5x loop, but crack initiation from prior combination loading cannot be ruled out.It was noted that the driver was being used to tighten lock screws.This driver has a t20 drive feature that is capable of mating with 39-ls-0100 lock screw as well as 39-pa-xxxx, polyaxial screws.The design is intended to function as an adjustment bone screw driver and while it will fit inside a counter torque wrench the design has extra clearance with the counter torque wrench as compared to the lock screw final tightener, 39-rd-0060.Review of device history records found (b)(4) pieces of lot 0002up released for distribution on 9/17/2014 with no deviation or anomaly that would relate to the reported malfunction.Two-year complaint history review (6.12.2021-6.12.2023) found this to be the only report for this lot.Further review did not identify a trend for reports of this nature for this part number.No corrective actions are recommended at this time.

Brand Name
REFORM PEDICLE SCREW SYSTEM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer (Section G)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer Contact
mike dawson
2050 executive drive
pearl, MS 39208
6014204244
MDR Report Key17289249
Report Number3005739886-2023-00026
Device Sequence Number5537066
Product Code HXX
UDI-Device Identifier00840019928700
UDI-Public00840019928700
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number39-SP-0601
Device Catalogue Number39-SP-0601
Device Lot Number0002UP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/12/2023
Initial Report FDA Received Date07/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown